MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR) OVATION IX; AORTIC MAIN BODY

ENDOLOGIX (TRIVASCULAR) OVATION IX; AORTIC MAIN BODY
Model Number TV-AB2680-J
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Failure of Implant (1924)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot history records related to the subject device referenced in this complaint record were reviewed for potential contributing factors for the failure mode(s) described in this event.A review of the device quality records showed that the device(s) demonstrated compliance to established procedures and specifications at the time of manufacture.
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.Post polymer fill of the aortic body stent graft, the patient experienced hypotension and was successfully treated for an anaphylactic reaction per the device ifu.The aortic body fill channels appeared filled.At the conclusion of the procedure the aneurysm was excluded.The patient will continue to be monitored.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The returned delivery system is not applicable / germane to the reported hypotension due to a suspected polymer leak as outlined within the endologix field safety notice (fsn), fs-0012.Technical and procedural factors of the user (e.G.Use of the cross over lumen before polymer fill, catheter manipulation) are not causative for the majority of polymer leaks as was previously communicated, subsequently an evaluation of the returned delivery system is no longer warranted.At the completion of the clinical assessment, the patient experienced hypotension and was successfully treated for an anaphylactic reaction per the device ifu was not confirmed with the medical records available for review.The suspected polymer leak was confirmed.This event is most likely device related as identified in field safety notice (fs-0012), the root cause for most polymer leaks is a material weakness adjacent to the polymer fill channel which may become compromised during pressurization with liquid polymer.Since this device remains implanted, endologix is unable to conduct product evaluation to conclusively ascertain root cause.However, based on the investigation associated with the fsn this is the most likely cause associated with this event.The final patient status was reported as being monitored.On 06aug2018, endologix issued a field safety notice (fs-0009) regarding the risk of polymer leak events with the ovation ix aortic body stent graft.On 06may2020, endologix issued a follow-up safety update (fs-0012) reaffirming treatment recommendations for patients who experience a polymer leak during implantation and providing updated information on the current rate of polymer leaks, the rate of clinical harms and root cause.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: g1,2: contact office: contact has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
OVATION IX
Common Device Name
AORTIC MAIN BODY
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR)
3910 brickway blvd
santa rosa CA 95403
MDR Report Key9151637
Report Number3008011247-2019-00151
Device Sequence Number2563533
Product Code MIH
UDI-Device IdentifierM701TVAB2680J1
UDI-Public+M701TVAB2680J1/$$3220808FS08051921B
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2022
Device Model NumberTV-AB2680-J
Device Catalogue NumberTV-AB2680-J
Device Lot NumberFS080519-21
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date08/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FSN-0009, FSN-0012
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION CUSTOM FILL POLYMER; OVATION IX ILIAC LIMB (2)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR